Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Strattera

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 10-08-2003, 05:00 AM
Unregistered
Guest
 
Posts: n/a
Default depression

My 15 yr old's psychiatrist recently prescribed 10 mg of strattera increasing to 20mg in 7 days if needed. She is moderately depressed & already taking celexa & abilify. was constantly sleeping if not kept busy so the dr. thinks depression is still causing this & prescribed strattera to help with the tiredness. has anyone had success with this? she does not have add, is an excellent student but the depression has really caused her some problems with concentration & focus. I am worried about her taking so many meds & would appreciate any input from others with experience with this.
Reply With Quote
  #2  
Old 12-02-2005, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

Perhaps she could try Prozac. I have been on this medication and it hasn't made me sleepy and has gotten rid of my depression. I had depression in school when I was her age and I know how hard it can be.<br><br>I have always felt that I had to choose whether to medicate my depression or my inattentive ADD -- I couldn't do both. When strattera came along, I thought I had found my answer. During first week on strattera, I could concenrate and life was easier. Unfortunately, the following week, I developed severe itching and a rash, which I think was due to the mixture of the strattera and the prozac. The doctor lowered the dose of the strattera from 40 mg to 18 mg but I still had trouble with the itching. I realized how serious it was to take these 2 drugs together when the head pharmacist had to come over and approve the fact that my doctor knew that I was taking both of these at the same time before I could checkout and pay for my medications.<br><br>Due to the fact that Strattera is the first drug of its kind for inattentive ADD, there is no doubt that it needs some further "tweaking". I am hopeful that perhaps the next drug they come out with in in the future will fix strattera's problems.<br><br>Tell your daughter I hope she feels better.
Reply With Quote
  #3  
Old 12-03-2005, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

As one who does not trust my doctor I have been reading up on Strattera. It says a common side effect is tiredness. Also in my oppinion-and keep in mind I dont know much about medicines exept that Ive been on most- I think that ussually treatments for ADHD will cause a bit more depression in reducing hyperactivity.<br>
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
depression? velrod Zonegran 6 01-14-2008 01:06 AM
OCD/Depression Unregistered Abilify 4 09-10-2007 12:07 AM
depression Unregistered Yasmin 0 12-03-2005 06:00 AM
depression Amy Ortho Evra 0 12-02-2005 06:00 AM
depression Julie Yasmin 0 06-07-2005 05:00 AM


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 12:56 AM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2020, vBulletin Solutions, Inc.